MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC FT CATHETER (5F) (DUAL-LUMEN) (55CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC FT CATHETER (5F) (DUAL-LUMEN) (55CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
The customer has stated that as they were priming the line with saline before use they noticed it was broken.This happened prior to insertion and therefore the patient was not adversely effected.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break in the catheter was confirmed and the damage appeared to be associated with use of the device.One groshong 4 fr s/l picc with 3cg stylet was returned for investigation.The sample exhibited evidence of use.The stylet was received in the catheter.A 90-degree kink was observed 2cm proximal to the septum on the t-lock extension set.Fluid was observed in the t-lock extension set tubing.Two breaks were observed in the 4 fr groshong tubing.The proximal segment of tubing, which was 5mm in length, was butted up against the white flushing connector, which indicates that the tubing was manipulated from the manufactured position.A 2mm gap was observed between the proximal and middle catheter segment, which was 1cm in length.The middle catheter segment was positioned over the distal 5mm of the stylet cannula.The stylet was kinked 2.1cm distal to the stylet cannula.The stylet was curled distal to the kink.Another kink in the stylet caused a bend in the catheter tubing at the 50cm depth mark.The adjoining ends of the catheter were microscopically examined and were noted to be uneven and granular, which is consistent with a break.A breach was observed in the section of tubing over the stylet cannula.Due to the evidence of use and manipulation from the manufactured state, it appeared that the device was damaged during use.No damage associated with the manufacturing process was observed on the sample.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.

Brand Name
POWERPICC FT CATHETER (5F) (DUAL-LUMEN) (55CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8437174
Report Number3006260740-2019-00609
Device Sequence Number1664005
Product Code LJS
UDI-Device Identifier00801741107801
UDI-Public(01)00801741107801
Combination Product (Y/N)N
PMA/510(K) Number
K051672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2019
Event Location Hospital
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1